MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ MUELLER HINTON II BROTH, CATION-ADJUSTED; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ MUELLER HINTON II BROTH, CATION-ADJUSTED; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH
Model Number 212322
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bbl¿ mueller hinton ii broth, cation-adjusted there was insufficient growth in two bottles.No patient impact reported.The following information was provided by the initial reporter: "bacteria don't grow well.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: components are milled and blended (where required), and dispensed into containers.Following qc release, and based upon inventory demand, final packaging operations occur, which include dispensing into and labeling of final configurations, followed by transport to the distribution center.The complaint investigation included a review of the batch history records.The batch history record review indicated no discrepancies.All release testing was satisfactory for both lots.Release testing includes dehydrated medium appearance, solution appearance, ph, and biological performance with organisms as specified on the bd certificate of analysis.The complaint trends were reviewed for a period covering 12 months.During that time, there have been no confirmed complaints on this product for the defect in question.A similar complaint was raised by this customer in december 2022.No returns or photos were received.The customer complaint states that they are having problems growing strains of microorganisms (acinetobacter, klebsiella, e.Coli) and that strains are no longer meeting their known optical densities.After multiple attempts, no further details were received regarding the customer¿s preparation or application of this media.We are unable to replicate the customer¿s application and no further investigation can be performed.From the information provided by the customer, this complaint cannot be confirmed.H3 other text : see h.10.

Brand Name
BD BBL¿ MUELLER HINTON II BROTH, CATION-ADJUSTED
Common Device Name
CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17332663
Report Number1119779-2023-00778
Device Sequence Number6573715
Product Code JTZ
UDI-Device Identifier00382902123224
UDI-Public00382902123224
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2026
Device Model Number212322
Device Catalogue Number212322
Device Lot Number2343309
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer09/23/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown